Alert archive / Virginia / Wind Advisories in 2017
Wind Advisory 11, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind advisory at Mar 15, 2017, 3:52 AM EDT for 8 counties in West Virginia; 14 counties in Maryland; 29 counties in Virginia. It took effect at Mar 15, 2017, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2017, 3:52 AM EDT (07:52 UTC)
- In effect from
- Mar 15, 2017, 8:00 AM EDT
- Expired
- Mar 15, 2017, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Baltimore/Washington
All 51 counties
Allegany County, MD, Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, Carroll County, MD, Charles County, MD, City of Baltimore, MD, Frederick County, MD, Harford County, MD, Howard County, MD, Montgomery County, MD, Prince George's County, MD, Saint Mary's County, MD, Washington County, MD, Albemarle County, VA, Amherst County, VA, Arlington County, VA, Augusta County, VA, City of Alexandria, VA, City of Fairfax, VA, City of Falls Church, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Culpeper County, VA, Fairfax County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, Highland County, VA, King George County, VA, Loudoun County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockbridge County, VA, Rockingham County, VA, Shenandoah County, VA, Stafford County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 45 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 7.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553 WWUS71 KLWX 150752 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 352 AM EDT Wed Mar 15 2017 DCZ001-MDZ003>006-011-013-014-016>018-502>508-VAZ025>031-040- 051>055-057-501-502-505-506-WVZ050>053-055-502-504-151600- /O.NEW.KLWX.WI.Y.0011.170315T1200Z-170315T2200Z/ District of Columbia-Washington-Frederick MD-Carroll- Northern Baltimore-Southern Baltimore-Prince Georges-Anne Arundel- Charles-St. Marys-Calvert-Central and Eastern Allegany- Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Northwest Harford- Southeast Harford-Augusta-Rockingham-Shenandoah-Frederick VA-Page- Warren-Clarke-Rappahannock-Culpeper- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-King George- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Hampshire-Morgan-Berkeley-Jefferson-Hardy- Eastern Grant-Eastern Mineral- Including the cities of Washington, Hagerstown, Frederick, Ballenger Creek, Eldersburg, Westminster, Reisterstown, Cockeysville, Baltimore, Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, St. Charles, Waldorf, Lexington Park, California, Chesapeake Beach, Huntingtown, Dunkirk, North Beach, Lusby, Prince Frederick, Cumberland, Germantown, Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, Columbia, Ellicott City, Jarrettsville, Aberdeen, Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, Culpeper, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria, Falmouth, Dahlgren, Warrenton, Turnbull, Purcellville, Leesburg, Ashburn, Sterling, Romney, Paw Paw, Martinsburg, Charles Town, Shepherdstown, Moorefield, Petersburg, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, and Fort Ashby 352 AM EDT Wed Mar 15 2017 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING... The National Weather Service in Baltimore MD/Washington has issued a Wind Advisory, which is in effect from 8 AM this morning to 6 PM EDT this evening. * TIMING...After daybreak through this afternoon. Highest gusts expected late this morning into this afternoon. * WINDS...Northwest 20 to 30 mph with gusts around 45 to 50 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Ice and snow covered limbs, trees and power lines are more susceptible to damage. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 to 55 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ VAZ504-507-508-WVZ506-151600- /O.NEW.KLWX.WI.Y.0011.170315T1400Z-170315T2200Z/ Eastern Highland-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Eastern Pendleton- Including the cities of Monterey, Big Meadows, Wintergreen, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 352 AM EDT Wed Mar 15 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING... The National Weather Service in Baltimore MD/Washington has issued a Wind Advisory, which is in effect from 10 AM this morning to 6 PM EDT this evening. * TIMING...After daybreak through this afternoon. Highest gusts expected late this morning into this afternoon. * WINDS...Northwest 20 to 30 mph with gusts up to 50 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Ice and snow covered limbs, trees and power lines are more susceptible to damage. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 to 55 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$
4 follow-up statements
162 WWUS71 KLWX 151225 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 825 AM EDT Wed Mar 15 2017 MDZ501-VAZ503-WVZ501-503-505-152030- /O.EXB.KLWX.WI.Y.0011.000000T0000Z-170316T0000Z/ Extreme Western Allegany-Western Highland-Western Grant- Western Mineral-Western Pendleton- Including the cities of Frostburg, Hightown, Bayard, Mount Storm, Elk Garden, and Riverton 825 AM EDT Wed Mar 15 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... The National Weather Service in Baltimore MD/Washington has issued a Wind Advisory, which is in effect until 8 PM EDT this evening. * TIMING...Through this evening. * WINDS...Northwest 20 to 30 mph with gusts around 50 to 55 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Ice and snow covered limbs, trees and power lines are more susceptible to damage. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds around 50 to 55 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ VAZ504-507-508-WVZ506-152030- /O.EXT.KLWX.WI.Y.0011.170315T1225Z-170315T2200Z/ Eastern Highland-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Eastern Pendleton- Including the cities of Monterey, Big Meadows, Wintergreen, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 825 AM EDT Wed Mar 15 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * TIMING...Through this afternoon. * WINDS...Northwest 20 to 35 mph with gusts 50 to 55 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Ice and snow covered limbs, trees and power lines are more susceptible to damage. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 50 to 55 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ DCZ001-MDZ003>006-011-013-014-016>018-502>508-VAZ025>031-040- 051>055-057-501-502-505-506-WVZ050>053-055-502-504-152030- /O.CON.KLWX.WI.Y.0011.000000T0000Z-170315T2200Z/ District of Columbia-Washington-Frederick MD-Carroll- Northern Baltimore-Southern Baltimore-Prince Georges-Anne Arundel- Charles-St. Marys-Calvert-Central and Eastern Allegany- Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Northwest Harford- Southeast Harford-Augusta-Rockingham-Shenandoah-Frederick VA-Page- Warren-Clarke-Rappahannock-Culpeper- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-King George- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Hampshire-Morgan-Berkeley-Jefferson-Hardy- Eastern Grant-Eastern Mineral- Including the cities of Washington, Hagerstown, Frederick, Ballenger Creek, Eldersburg, Westminster, Reisterstown, Cockeysville, Baltimore, Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, St. Charles, Waldorf, Lexington Park, California, Chesapeake Beach, Huntingtown, Dunkirk, North Beach, Lusby, Prince Frederick, Cumberland, Germantown, Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, Columbia, Ellicott City, Jarrettsville, Aberdeen, Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, Culpeper, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria, Falmouth, Dahlgren, Warrenton, Turnbull, Purcellville, Leesburg, Ashburn, Sterling, Romney, Paw Paw, Martinsburg, Charles Town, Shepherdstown, Moorefield, Petersburg, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, and Fort Ashby 825 AM EDT Wed Mar 15 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * TIMING...Through this afternoon. * WINDS...Northwest 20 to 35 mph with gusts around 50 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Ice and snow covered limbs, trees and power lines are more susceptible to damage. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds around 50 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$
085 WWUS71 KLWX 151852 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 252 PM EDT Wed Mar 15 2017 DCZ001-MDZ003>006-011-013-014-016>018-502>508-VAZ025>031-040- 051>055-057-501-502-504>508-WVZ050>053-055-502-504-506-152200- /O.CON.KLWX.WI.Y.0011.000000T0000Z-170315T2200Z/ District of Columbia-Washington-Frederick MD-Carroll- Northern Baltimore-Southern Baltimore-Prince Georges-Anne Arundel- Charles-St. Marys-Calvert-Central and Eastern Allegany- Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Northwest Harford- Southeast Harford-Augusta-Rockingham-Shenandoah-Frederick VA-Page- Warren-Clarke-Rappahannock-Culpeper- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-King George- Northern Fauquier-Southern Fauquier-Eastern Highland- Western Loudoun-Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy-Eastern Grant-Eastern Mineral-Eastern Pendleton- Including the cities of Washington, Hagerstown, Frederick, Ballenger Creek, Eldersburg, Westminster, Reisterstown, Cockeysville, Baltimore, Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, St. Charles, Waldorf, Lexington Park, California, Chesapeake Beach, Huntingtown, Dunkirk, North Beach, Lusby, Prince Frederick, Cumberland, Germantown, Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, Columbia, Ellicott City, Jarrettsville, Aberdeen, Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, Culpeper, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria, Falmouth, Dahlgren, Warrenton, Turnbull, Monterey, Purcellville, Leesburg, Ashburn, Sterling, Big Meadows, Wintergreen, Romney, Paw Paw, Martinsburg, Charles Town, Shepherdstown, Moorefield, Petersburg, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, Fort Ashby, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 252 PM EDT Wed Mar 15 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * TIMING...Through this afternoon. * WINDS...Northwest 20 to 35 mph with gusts 50 to 55 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Ice and snow covered limbs, trees and power lines are more susceptible to damage. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 50 to 55 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ MDZ501-VAZ503-WVZ501-503-505-160000- /O.CON.KLWX.WI.Y.0011.000000T0000Z-170316T0000Z/ Extreme Western Allegany-Western Highland-Western Grant- Western Mineral-Western Pendleton- Including the cities of Frostburg, Hightown, Bayard, Mount Storm, Elk Garden, and Riverton 252 PM EDT Wed Mar 15 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TIMING...Through early this evening. * WINDS...Northwest 20 to 35 mph with gusts around 50 to 55 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Ice and snow covered limbs, trees and power lines are more susceptible to damage. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds around 50 to 55 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$
688 WWUS71 KLWX 152148 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 548 PM EDT Wed Mar 15 2017 MDZ016>018-VAZ025>027-029-030-051-055-057-502-504-WVZ506-152300- /O.EXP.KLWX.WI.Y.0011.000000T0000Z-170315T2200Z/ Charles-St. Marys-Calvert-Augusta-Rockingham-Shenandoah-Page- Warren-Culpeper-Stafford-King George-Southern Fauquier- Eastern Highland-Eastern Pendleton- Including the cities of St. Charles, Waldorf, Lexington Park, California, Chesapeake Beach, Huntingtown, Dunkirk, North Beach, Lusby, Prince Frederick, Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Luray, Shenandoah, Stanley, Front Royal, Culpeper, Falmouth, Dahlgren, Turnbull, Monterey, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 548 PM EDT Wed Mar 15 2017 ...WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING... Wind gusts will subside through the remainder of the evening hours. $$ DCZ001-MDZ003>006-011-013-014-502>508-VAZ028-031-040-052>054-501- 505>508-WVZ050>053-055-502-504-160000- /O.EXT.KLWX.WI.Y.0011.000000T0000Z-170316T0000Z/ District of Columbia-Washington-Frederick MD-Carroll- Northern Baltimore-Southern Baltimore-Prince Georges-Anne Arundel- Central and Eastern Allegany-Northwest Montgomery- Central and Southeast Montgomery-Northwest Howard- Central and Southeast Howard-Northwest Harford-Southeast Harford- Frederick VA-Clarke-Rappahannock- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Northern Fauquier- Western Loudoun-Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy-Eastern Grant-Eastern Mineral- Including the cities of Washington, Hagerstown, Frederick, Ballenger Creek, Eldersburg, Westminster, Reisterstown, Cockeysville, Baltimore, Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, Cumberland, Germantown, Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, Columbia, Ellicott City, Jarrettsville, Aberdeen, Winchester, Berryville, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria, Warrenton, Purcellville, Leesburg, Ashburn, Sterling, Big Meadows, Wintergreen, Romney, Paw Paw, Martinsburg, Charles Town, Shepherdstown, Moorefield, Petersburg, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, and Fort Ashby 548 PM EDT Wed Mar 15 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TIMING...Through 8 PM this evening. * WINDS...West 15 to 25 mph with gusts up to 50 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 50 to 55 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ MDZ501-VAZ503-WVZ501-503-505-160000- /O.CON.KLWX.WI.Y.0011.000000T0000Z-170316T0000Z/ Extreme Western Allegany-Western Highland-Western Grant- Western Mineral-Western Pendleton- Including the cities of Frostburg, Hightown, Bayard, Mount Storm, Elk Garden, and Riverton 548 PM EDT Wed Mar 15 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TIMING...Through 8 PM this evening. * WINDS...West 15 to 25 mph with gusts up to 50 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds around 50 to 55 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$
422 WWUS71 KLWX 152356 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 756 PM EDT Wed Mar 15 2017 DCZ001-MDZ003>006-011-013-014-501>508-VAZ028-031-040-052>054-501- 503-505>508-WVZ050>053-055-501>505-160100- /O.EXP.KLWX.WI.Y.0011.000000T0000Z-170316T0000Z/ District of Columbia-Washington-Frederick MD-Carroll- Northern Baltimore-Southern Baltimore-Prince Georges-Anne Arundel- Extreme Western Allegany-Central and Eastern Allegany- Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Northwest Harford- Southeast Harford-Frederick VA-Clarke-Rappahannock- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Northern Fauquier- Western Highland-Western Loudoun-Eastern Loudoun- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant- Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton- Including the cities of Washington, Hagerstown, Frederick, Ballenger Creek, Eldersburg, Westminster, Reisterstown, Cockeysville, Baltimore, Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, Frostburg, Cumberland, Germantown, Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, Columbia, Ellicott City, Jarrettsville, Aberdeen, Winchester, Berryville, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria, Warrenton, Hightown, Purcellville, Leesburg, Ashburn, Sterling, Big Meadows, Wintergreen, Romney, Paw Paw, Martinsburg, Charles Town, Shepherdstown, Moorefield, Bayard, Mount Storm, Petersburg, Elk Garden, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, Fort Ashby, and Riverton 756 PM EDT Wed Mar 15 2017 ...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... Gusty winds will continue to subside through the remainder of the evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Mar 15, 3:52 AM EDT, 0 minutes earlier.
Area forecast discussion, Mar 15, 3:52 AM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
352 AM EDT Wed Mar 15 2017
.SYNOPSIS...High pressure will gradually build east from the
mid-Mississippi valley through early Friday. A cold front will
move through the area Saturday. High pressure builds over the
area for the second half of the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...Blustery conditions expected today as
cold air advection and gusty winds continue across the area.
Today will be cold with temperatures barely reaching freezing
with the exception of the central foothills and southern
maryland where temps will reach the mid 30s.
A shortwave trough will move across the region this morning. Behind
it...a 40-50kt 850mb jet will move across the outlook area by
afternoon. Northwest flow will lead to ample mixing today and winds
20-30mph with gusts 45-50 mph are expected. A wind advisory will
be issued this morning for much of the outlook area. Impacts may be
slightly greater than most wind advisory days as snow and ice are
still on many trees and powerlines. This may cause more damage.Iso-
sct snow showers are expected as the shortwave trough moves across
the region today. A cold boundary layer will lead to the potential
for a quick dusting in snow showers. Best chance will be across
northeast Maryland. Upslope snow showers will also continue this
morning but taper off behind the trough passage. A winter weather
advisory is effect through the morning for the upslope region.
Additional snowfall amounts of around an inch are expected.
Northwest flow continues tonight and breezy conditions are expected.
Temperatures will range from the single digits/teens in the mtns to
the low 20s around the I-95 corridor.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...The upper level trough
will migrate to the east Thursday while high pressure moves to
our SW. Dry conditions expected Thursday however northwest flow
continues through Thursday night. This will keep temperatures
below normal with highs in the 30s/L40s and lows in the
teens/20s.
High pressure moves to the south on Friday while a warm front
approaches from the west. Precipitation will approach the Potomac
Highlands. Warm air aloft may cause wintry mix across
the far western Potomac Highlands where sfc temps will still be
below freezing. Confidence is low at this time due to the timing of
the light amts of qpf moving into the region. Temps will warm
through the day and rain showers are expected through the afternoon.
Temperatures will likely not drop much Friday night as warm air
advection continues across the region. A cold front will likely
cross Friday night-Saturday morning.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...Cdfnt will be crossing
the area around 12Z Sat with rain showers ending. Becoming windy
Sat night and Sun as pres gradient tightens as low pressure
intensifies south of Nova Scotia. High pressure builds over the
area Sun night into Mon. High pressure shifts south Mon with
warm air advection precip (mainly rain) developing Mon night
and Tue morning with fropa in the afternoon. High pressure then
builds again for the middle of next week. Temps will be near
average or below normal next week.
&&
.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...Prevailing VFR conditions
expected through Thursday night. NW winds continue during this
time. Windy conditions expected today with NW winds 25-30kts
G40-45kt across the terminals with the exception of CHO where
winds will be slightly less. -SNSH is possible mainly across
MRB-BWI-MTN this morning into early afternoon. Brief reductions
in vsbys are possible.
-SHRA possible Friday-Friday night and flight restrictions are
possible.
Gusty NW winds expected Sat and Sun diminishing Sun night.
&&
.MARINE...Northwest winds will continue through Thursday. Widespread Gales
have lessened overnight but will ramp back up around daybreak. Windy
conditions expected through this evening. A small craft advisory is
in effect late tonight through Thursday. Dry conditions expected
Thursday.
Dry conditions expected on Friday before a front approaches
overnight. Breezy conditions expected Friday night into Saturday
gusting up to 15 kt.
Gale conditions possible Sat night and Sun.
&&
.TIDES/COASTAL FLOODING...Water levels are currently 1 to 2 ft
below astronomical levels. May issue an MWS later this morning.
Anomalies begin to return to normal Friday.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Wind Advisory from 8 AM this morning to 6 PM EDT this evening
for DCZ001.
MD...Wind Advisory from 8 AM this morning to 6 PM EDT this evening
for MDZ003>006-011-013-014-016>018-502>508.
Winter Weather Advisory until 2 PM EDT this afternoon for
MDZ501.
VA...Wind Advisory from 10 AM this morning to 6 PM EDT this evening
for VAZ504-507-508.
Wind Chill Advisory until 10 AM EDT this morning for VAZ504-
507-508.
Wind Advisory from 8 AM this morning to 6 PM EDT this evening
for VAZ025>031-040-051>055-057-501-502-505-506.
Winter Weather Advisory until 2 PM EDT this afternoon for
VAZ503.
WV...Wind Advisory from 10 AM this morning to 6 PM EDT this evening
for WVZ506.
Wind Chill Advisory until 10 AM EDT this morning for WVZ506.
Wind Advisory from 8 AM this morning to 6 PM EDT this evening
for WVZ050>053-055-502-504.
Winter Weather Advisory until 2 PM EDT this afternoon for
WVZ501-503-505.
MARINE...Small Craft Advisory from midnight tonight to noon EDT
Thursday for ANZ531>534-537>543.
Gale Warning until midnight EDT tonight for ANZ531>534-537>543.
Small Craft Advisory from 8 PM this evening to noon EDT
Thursday for ANZ530-535-536.
Gale Warning until 8 PM EDT this evening for ANZ530-535-536.
&&
SYNOPSIS...LFR
NEAR TERM...HSK
SHORT TERM...HSK
LONG TERM...LFR
AVIATION...HSK/LFR
MARINE...HSK/LFR
TIDES/COASTAL FLOODING...LFRHazardous weather outlook, Mar 14, 9:37 PM EDT, 6 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 937 PM EDT Tue Mar 14 2017 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-160145- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Southern Baltimore-Prince Georges- Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 937 PM EDT Tue Mar 14 2017 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and adjacent counties in central Maryland and northern Virginia as well as the District of Columbia. .DAY ONE...Tonight A Gale Warning is in effect for all waters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Gale Warning is in effect for all waters Wednesday. Wind gusts of 45 to 50 mph are possible over land Wednesday. A wind advisory may be necessary. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-160145- Washington-Frederick MD-Carroll-Northern Baltimore- Extreme Western Allegany-Central and Eastern Allegany- Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Northwest Harford- Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke- Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Highland- Eastern Highland-Western Loudoun-Eastern Loudoun- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant- Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 937 PM EDT Tue Mar 14 2017 This Hazardous Weather Outlook is for eastern West Virginia, northern and central Virginia, and central and western Maryland with the exception of Garrett County. .DAY ONE...Tonight A Winter Weather Advisory is in effect along and west of the Allegheny Front. A Wind Chill Advisory is in effect for the Blue Ridge Mountains and eastern Highland and eastern Pendleton counties. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Winter Weather Advisory remains in effect along and west of the Allegheny Front until 2 PM Wednesday. The Wind Chill Advisory remains in effect until 10 AM Wednesday for the Blue Ridge Mountains and eastern Highland and eastern Pendleton counties. Wind gusts around 45 to 50 mph are possible Wednesday...especially across northern and central Maryland...northern Virginia and eastern west Virginia. A wind advisory may be necessary. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Snowfall totals are appreciated.
In the hours before
Local storm report, Mar 14, 11:21 PM EDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1121 PM EDT TUE MAR 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 PM SNOW FROSTBURG 39.66N 78.93W
03/14/2017 M10.0 INCH ALLEGANY MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1701613
LFRLocal storm report, Mar 15, 1:06 AM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
106 AM EDT WED MAR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM SNOW 1 NE POINT OF ROCKS 39.28N 77.53W
03/14/2017 M7.0 INCH FREDERICK MD NWS EMPLOYEE
&&
EVENT NUMBER LWX1701614
HASThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 1:42 PM EDT | Wind Chill Advisory | LWX | Grant, Mineral, Pendleton | 19 hr |
| Mar 15, 4:30 AM EDT | Small Craft Advisory | LWX | 48 hr |
Nearby
Wind Advisories in Virginia, 2017Wind Advisories in Maryland, 2017Wind Advisories in West Virginia, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.